Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 170, NWS Louisville, KY

April 24, 2011Butler County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 24, 2011, 3:54 PM CDT for Butler County, Ohio County, Kentucky. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2011, 3:54 PM CDT (20:54 UTC)
Expired
Apr 24, 2011, 4:42 PM CDT
In force
48 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KY, Ohio County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WUUS53 KLMK 242054
SVRLMK
KYC031-183-242145-
/O.NEW.KLMK.SV.W.0170.110424T2054Z-110424T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...  
  WESTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 445 PM CDT

* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF ROCHESTER...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  HUNTSVILLE...
  ROCHESTER AND PLEASANT HILL...
  PROVO AND SILVER CITY...
  SOUTH HILL AND SHULTZTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3748 8678 3709 8669 3708 8694 3711 8690
      3713 8694 3718 8691 3722 8691 3727 8699
      3732 8700 3736 8704 3736 8707 3733 8711
      3734 8713
TIME...MOT...LOC 2054Z 257DEG 20KT 3718 8701
WIND...HAIL 60MPH 1.00IN

$$

AL
2 follow-up statements
554 
WWUS53 KLMK 242117
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM CDT SUN APR 24 2011

KYC031-183-242145-
/O.CON.KLMK.SV.W.0170.000000T0000Z-110424T2145Z/
OHIO KY-BUTLER KY-
417 PM CDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN BUTLER AND SOUTHERN OHIO COUNTIES...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ROCHESTER...MOVING EAST AT 25 MPH. AT 410 PM EDT...A TRAINED 
SPOTTER REPORTED A FUNNEL CLOUD JUST TO THE WEST OF DUMOOR...WHICH 
IS ON THE LOGAN...MUHLENBURG COUNTY LINE. 

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SOUTH HILL AND SHULTZTOWN...
  MINING CITY AND DUNBAR...
  YOUNGTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3748 8678 3709 8669 3708 8694 3711 8690
      3713 8694 3718 8691 3722 8691 3727 8699
      3732 8700 3736 8704 3736 8707 3733 8711
      3734 8713
TIME...MOT...LOC 2116Z 257DEG 20KT 3721 8686
WIND...HAIL 60MPH 1.00IN

$$

JSD
482 
WWUS53 KLMK 242142
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 PM CDT SUN APR 24 2011

KYC031-183-242151-
/O.CAN.KLMK.SV.W.0170.000000T0000Z-110424T2145Z/
OHIO KY-BUTLER KY-
442 PM CDT SUN APR 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BUTLER AND SOUTHERN
OHIO COUNTIES IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3748 8678 3709 8669 3708 8694 3711 8690
      3713 8694 3718 8691 3722 8691 3727 8699
      3732 8700 3736 8704 3736 8707 3733 8711
      3734 8713
TIME...MOT...LOC 2141Z 257DEG 20KT 3724 8669

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:21 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 24, 2:21 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT SUN APR 24 2011

.SHORT TERM (TONIGHT AND MONDAY)...

...HEAVY RAIN AND TRAINING OF STORMS WILL CONTINUE TO EXACERBATE
FLOODING ISSUES ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...

THIS EVENING - MONDAY...

NEXT WAVE OF SHOWERS AND THUNDERSTORMS HAS FIRED TO OUR WEST AND
WILL MOVE INTO THE AREA LATER THIS AFTERNOON AND EVENING. FLASH
FLOOD WATCH WILL CONTINUE FOR ALL OF NORTH CENTRAL KENTUCKY AND
SOUTHERN INDIANA UNTIL 2 AM EDT. HAVE THEN EXTENDED THE PORTION OF
THE FLASH FLOOD WATCH ALONG THE OHIO RIVER AND NORTH UNTIL 8 PM EDT
TUESDAY.

12Z GFS HAS HAD THE BEST HANDLE ON WHAT HAS TRANSPIRED SO FAR TODAY
AND HAVE RELIED MOSTLY ON THIS SOLUTION FOR THE OVERNIGHT. THIS
WOULD BRING AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL ALONG AND NORTH
OF THE OHIO RIVER THROUGH DAWN TOMORROW. LOCALIZED HIGHER AMOUNTS
WILL BE POSSIBLE SINCE IT DOES APPEAR SOME TRAINING WILL OCCUR FROM
SOUTHWEST TO NORTHEAST TONIGHT. THE PLAN FOR THE ONGOING AREAL FLOOD
WARNING IS TO ISSUE A FLASH FLOOD WARNING WHEN RAIN BEGINS AS IT
WILL NOT TAKE MUCH TO BEGIN CAUSING PROBLEMS. AS FAR AS THE SEVERE
THREAT GOES...FEEL THE BEST THREAT IS ACROSS OUR SOUTHERN CWA WHERE
MOST INSTABILITY IS PRESENT...HOWEVER SPC DOES HAVE A SLIGHT RISK
ACROSS OUR ENTIRE CWA. FEEL THE MAIN THREAT ACROSS NORTH CENTRAL
KENTUCKY AND SOUTHERN INDIANA WILL BE HEAVY RAIN AND EXCESSIVE
LIGHTNING.

AS WE HEAD INTO THE OVERNIGHT HOURS...EXPECT THE STALLED FRONTAL
BOUNDARY ACROSS SOUTHERN IL/IN TO BEGIN TO LIFT NORTH AS A WARM
FRONT. THIS WILL BEGIN TO SWING THE HEAVIEST RAIN POTENTIAL MORE TO
SOUTHERN INDIANA. AS A RESULT...PLAN TO LET THE SOUTHERN PORTION OF
THE FFA TO EXPIRE AT 2 AM EDT...HOWEVER WILL GIVE EVENING AND MID
SHIFT TIME TO EVALUATE. AS MENTIONED ABOVE...NORTHERN PORTION OF THE
FFA HAS BEEN EXTENDED UNTIL 8 PM EDT TUESDAY.

ON MONDAY...STRENGTHENING SURFACE LOW WILL MOVE FROM THE SOUTHERN
PLAINS TO JUST WEST OF ST. LOUIS. GREATEST SHOWER AND THUNDERSTORM
THREAT WILL BE NORTH OF THE OHIO RIVER...WITH MOST OF CENTRAL
KENTUCKY WITH SMALL CHANCES FOR A SHOWER OR THUNDERSTORM. HAVE
DECREASED HIGHS ON MONDAY AFTERNOON TO THE MID 70S IN SOUTHERN
INDIANA TO THE MID 80S IN SOUTH CENTRAL KENTUCKY. AN ADDITIONAL
QUARTER TO HALF AN INCH OF RAIN IS EXPECTED FOR THE SOUTHERN INDIANA
COUNTIES WEST OF I 65 ON MONDAY. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE WITH HEAVY THUNDERSTORMS.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

...TWO OPPORTUNITIES FOR SIGNIFICANT RAINS LATE TUESDAY THROUGH
EARLY THURSDAY...

MONDAY NIGHT THROUGH THURSDAY MORNING...

THE UPPER AIR PATTERN RESPONSIBLE FOR OUR WET PATTERN WILL BASICALLY
CONTINUE MONDAY NIGHT THROUGH THURSDAY. THIS LONGWAVE PATTERN OF
FLAT RIDGING OVER FLORIDA AND THE OUR SOUTHERN PACIFIC
COAST...COUPLED WITH TROUGHING ACROSS THE SOUTHERN PLAINS IS ONE
THAT WILL ALLOW A CONTINUOUS FETCH OF LOW LEVEL MOIST AIR FROM THE
GULF OF MEXICO.

TWO SIGNIFICANT STORM SYSTEMS WILL AFFECT THE LOWER OHIO VALLEY THIS
WORK WEEK. BOTH THE LATEST OPERATIONAL NAM AND THE GFS BRING THE
NOSE OF A POWERFUL JET INTO THE SOUTHERN PLAINS. LOW PRESSURE IS
THEN FORECAST TO DEEPEN RAPIDLY AND NORTHEAST ACROSS ILLINOIS DURING
THE MORNING HOURS TUESDAY.

DESPITE ALL THE RECENT RAIN AND THE INFLUENCE OF RESIDUAL CONVECTIVE
BOUNDARIES ON CLOUDS AND TEMPERATURES...FEEL THAT A
WARM FRONT WILL FINALLY MOVE NORTH OF OUR FORECAST AREA MONDAY
NIGHT. A STRONG LOW LEVEL JET WILL DEVELOP MONDAY NIGHT AND WILL
BRING A THREAT OF CONVECTION MOSTLY ACROSS WESTERN
KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHERN INDIANA. THESE AREAS
WILL LIE CLOSER TO THIS WARM FRONT WHICH IS EXPECTED TO STRETCH FROM
SOUTHEASTERN MISSOURI TOWARDS CENTRAL INDIANA.

WIDESPREAD CONVECTION...SOME OF IT POSSIBLY HEAVY WILL DEVELOP
TUESDAY AS A FRONT APPROACHES. THIS FRONT WILL THEN POTENTIALLY
STALL ACROSS THE AREA TUESDAY NIGHT AS LOW PRESSURE MOVES INTO THE
WESTERN GREAT LAKES. A SECOND JET STREAK WILL STREAM INTO THE
SOUTHERN PLAINS EARLY WEDNESDAY. THIS LAST STORM SYSTEM WILL THEN
SPAWN LOW PRESSURE OVER EASTERN OKLAHOMA WEDNESDAY MORNING. THIS
SYSTEM IS THEN FORECAST TO TRACK MUCH CLOSER TO...AND POSSIBLY RIGHT
OVER THE COMMONWEALTH LATER WEDNESDAY.

THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT AMOUNTS OF RAIN
AVERAGING ONE TO TWO INCHES FROM WEDNESDAY THROUGH EARLY THURSDAY.
FLOODING WILL REMAIN A CONSIDERABLE THREAT ALL THE WAY THROUGH EARLY
THURSDAY...WITH MAIN STEM RIVERS REMAINING HIGH AFTER THAT.

EXPECT A VERY MILD NIGHT EARLY TUESDAY WITH GOOD MIXING WITHIN THE
BOUNDARY LAYER AND LOWS REMAINING IN THE MID 60S. HIGHS TUESDAY WILL
RISE INTO THE MID TO UPPER 70S...WITH HIGHER TEMPERATURES TO THE
EAST.

.THURSDAY AFTERNOON THROUGH SUNDAY...

A SIGNIFICANT BREAK FROM ALL THIS RAIN WILL FINALLY ARRIVE THURSDAY
AFTERNOON AS CANADIAN HIGH PRESSURE IS FORECAST TO MOVE SOUTH ACROSS
THE PLAINS. COOLER AND DRIER AIR WILL ARRIVE BY THURSDAY AFTERNOON
AS NORTHWEST FLOW DEVELOPS. HIGHS THURSDAY AND FRIDAY WILL RISE ONLY
INTO THE UPPER 60S TO THE LOWER 70S.

&&

.AVIATION (18Z TAF ISSUANCE)...

BWG SHOULD GET A BRIEF LULL BETWEEN 2 AND 4 PM EDT BEFORE MORE
SHOWERS AND THUNDERSTORMS MAKE IT TO THE AREA. IN THE
MEANTIME...EXPECT CEILINGS TO HOVER RIGHT ON THE VFR/MVFR THRESHOLD.
EXPECTING ABOUT A 1 TO 2 HOUR PERIOD OF THUNDERSTORMS FROM 4 TO 6 PM
WHERE SOLID MVFR AND POSSIBLY IFR OR WORSE CONDITIONS COULD OCCUR IN
HEAVY RAIN AND THUNDERSTORMS. THEREAFTER...EXPECTING A DRY FORECAST
OVERNIGHT WITH THE POTENTIAL FOR SOME SOUTHWESTERLY LOW LEVEL WIND
SHEAR AS 40 KNOT LLJ CRANKS UP. BY DAWN ON MONDAY...LLWS SHOULD
BEGIN TO SUBSIDE WITH A SCT/BKN CEILING AROUND 3 K FEET.

EXPECTING LULL TO CONTINUE AT SDF UNTIL AROUND 5 PM EDT WHEN
NUMEROUS TO WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS MOVES
BACK INTO THE REGION. EXPECTING A 2 HOUR PERIOD OF SHOWERS AND
THUNDERSTORMS UNDER SOLID MVFR CONDITIONS. CERTAINLY THE POTENTIAL
WILL EXIST FOR IFR OR WORSE IN STRONG THUNDERSTORMS AND HEAVY RAIN.
AFTER 7 OR 8 PM EDT...THE BULK OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TO STAY NORTH OF THE OHIO RIVER SO WILL JUST KEEP VCTS IN
TAF FOR OVERNIGHT. BY DAWN ON MONDAY...SHOWERS AND THUNDERSTORMS
SHOULD CONTINUE TO WAFFLE JUST NORTH OF THE OHIO RIVER WITH A FEW
SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE DAY. CEILINGS SHOULD
REMAIN RIGHT ON THE VFR/MVFR THRESHOLD...ALONG WITH GUSTY SOUTHWEST
WINDS AS HIGH AS 30 MPH AT TIMES.

KEEPING THINGS PRETTY OPTIMISTIC FOR LEX UNTIL MORE CLEAR PICTURE OF
HOW AFTERNOON CONVECTION IS GOING TO PLAY OUT. AT THE VERY
LEAST...LEX IS EXPECTED TO STAY DRY UNTIL AT LEAST 7 PM EDT. HAVE
INCLUDED A VCTS FOR SEVERAL HOURS THIS EVENING WHERE LOW MVFR OR
WORSE CONDITIONS COULD OCCUR IN ANY THUNDERSTORM. MAINLY DRY
OVERNIGHT WITH SCATTERED CU THROUGH THE DAY ON MONDAY AND GUSTY
SOUTHERLY WINDS UP TO 30 MPH AT TIMES.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR KYZ023>025-029>034.

     FLASH FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ MONDAY FOR
     KYZ026>028-035>043-045>049-053>055.

IN...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR INZ076>079-083-084-
     089>092.

&&

SHORT TERM........BJS
LONG TERM.........JSD
AVIATION..........BJS
Hazardous weather outlook, Apr 24, 2:45 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT SUN APR 24 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-251945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT SUN APR 24 2011 /245 PM CDT SUN APR 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS
AFTERNOON AND WILL MOVE ACROSS SOUTHERN INDIANA AND CENTRAL
KENTUCKY. LOCALLY HEAVY RAINFALL IS ONCE AGAIN EXPECTED...LEADING
TO THE POSSIBILITY OF LIFE-THREATENING FLASH FLOODING WITH RAPID
RISES ON AREA RIVERS...CREEKS AND DITCHES. WIDESPREAD 1 TO 2 INCH
RAINFALL AMOUNTS ARE LIKELY WITH LOCALLY HIGHER AMOUNTS WHERE
REPEATED THUNDERSTORMS OCCUR. A FLASH FLOOD WATCH CONTINUES
THROUGH MONDAY EVENING.

SOME OF THE THUNDERSTORMS COULD BECOME SEVERE THIS EVENING AND
TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND EXCESSIVE LIGHTNING
BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY
EVENING. AS A RESULT...FLASH FLOODING AND RIVER FLOODING CONCERNS
WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR
UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. A COUPLE
OF ROUNDS OF STRONG TO SEVERE STORMS WILL ALSO AFFECT THE AREA
DURING THIS TIME PERIOD...MOST LIKELY ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THROUGH TONIGHT TO REPORT ANY INSTANCES OF
SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. SPOTTERS MAY
AGAIN BE NEEDED AT TIMES THROUGH WEDNESDAY EVENING.

BJS

In the hours before

Special weather statement, Apr 24, 12:58 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
158 PM EDT SUN APR 24 2011

KYZ073>075-241830-
ALLEN-BARREN-MONROE-
1258 PM CDT SUN APR 24 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF WESTMORELAND...AND MOVING
EAST NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  AMOS...
  MOUNT ZION AND HOLLAND...
  WALNUT HILL...
  FOUNTAIN RUN AND AKERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3664 8631 3670 8633 3687 8582 3665 8574
      3662 8592
TIME...MOT...LOC 1758Z 253DEG 29KT 3666 8619

SCHOETTMER
Special weather statement, Apr 24, 1:42 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
242 PM EDT SUN APR 24 2011

KYZ075-081-082-241915-
CLINTON-CUMBERLAND-MONROE-
142 PM CDT SUN APR 24 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS WILL MOVE ACROSS SOUTHERN MONROE...CUMBERLAND
AND CLINTON COUNTIES...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A COUPLE OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF
TOMPKINSVILLE...MOVING NORTHEAST AT 255 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
45 MPH...ARE EXPECTED WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  TOMPKINSVILLE...
  BLYTHE AND OTIA...
  VERNON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3662 8569 3675 8573 3677 8514 3663 8522
      3662 8526 3662 8533 3661 8549
TIME...MOT...LOC 1841Z 241DEG 11KT 3663 8561

JSD
Local storm report, Apr 24, 2:35 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             ALBANY                  36.69N  85.14W
04/24/2011  E0.88 INCH       CLINTON            KY   TRAINED SPOTTER

            SPOTTER REPORTS NICKEL SIZE HAIL

&&

EVENT NUMBER LMK1100607

LG
Local storm report, Apr 24, 2:38 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             ALBANY                  36.69N  85.14W
04/24/2011  M1.75 INCH       CLINTON            KY   TRAINED SPOTTER

            SPOTTER REPORTS GOLF BALL SIZE HAIL

&&

EVENT NUMBER LMK1100608

LG
Special weather statement, Apr 24, 2:52 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT SUN APR 24 2011

KYZ075-081-082-242030-
CLINTON-CUMBERLAND-MONROE-
252 PM CDT SUN APR 24 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS...

AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CELINA...AND MOVING NORTHEAST AT 35 MPH.

THIS STORM IS IN CLAY COUNTY KENTUCKY....BUT LOOKS TO MOVE INTO
SOUTHERN CUMBERLAND AND CLINTON COUNTIES IN KENTUCKY. FREQUENT CLOUD
TO GROUND LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND GUSTY
WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ALBANY...
  ASHLOCK AND RAYDURE...
  PEYTONSBURG AND LITTRELL...
  KETTLE...
  FROGUE AND MODOC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL IS LIKELY OCCURING WITH THIS STORM. PREPARE NOW BY MOVING YOUR
CAR TO A GARAGE...AND GOING INDOORS.

SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA
ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR
LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3661 8561 3670 8565 3684 8504 3677 8501
      3670 8502 3667 8499 3662 8501 3662 8533
      3661 8549
TIME...MOT...LOC 1950Z 251DEG 30KT 3659 8548

AL
Special weather statement, Apr 24, 3:00 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT SUN APR 24 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250400-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
400 PM EDT SUN APR 24 2011 /300 PM CDT SUN APR 24 2011/

...LIFE-THREATENING FLOODING SITUATION POSSIBLE THIS EVENING...

ANOTHER INTENSE ROUND OF THUNDERSTORMS WILL MOVE THROUGH SOUTHERN
INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. RAINFALL
RATES COULD APPROACH 1 TO 2 INCHES PER HOUR WITH THE STRONGEST
STORMS...REDUCING VISIBILITIES AND CAUSING RAPID FLASH FLOODING
AND RIVER RISES. WATER RESCUES AND EVACUATIONS HAVE OCCURRED TO
THE WEST WITH THIS LATEST BATCH OF RAINFALL. THE MOST LIKELY AREAS
TO SEE DANGEROUS FLOODING CONDITIONS WILL BE IN NORTH CENTRAL
KENTUCKY AND SOUTHERN INDIANA WHERE EXCESSIVE RAIN HAS RECENTLY
FALLEN. DUE TO THE ALREADY SATURATED GROUNDS...LESS THAN AN INCH OF
RAIN WILL CAUSE PROBLEMS IN SOME LOCATIONS.

THE PUBLIC IS URGED TO USE EXTREME CAUTION THIS EVENING AND
OVERNIGHT...ESPECIALLY IF PLANNING ON DRIVING OR IF YOU LIVE NEAR
A BODY OF WATER. STAY UP TO DATE OF THE LATEST FLOOD WARNINGS AND
KEEP YOURSELF SAFE. REMEMBER IF YOU SEE WATER ACROSS A
ROADWAY...TURN AROUND...DONT DROWN!

BJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:01 PM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Nicholas29 min
Apr 23, 7:18 PM CDTRiver Flood WarningLMKHarrison15 hr
Apr 23, 7:30 PM CDTSpecial Weather StatementLMKClark15 min
Apr 23, 7:31 PM CDTSevere Thunderstorm WarningLMKClark14 min
Apr 23, 8:20 PM CDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott, Woodford9 hr
Apr 23, 8:46 PM CDTRiver Flood WarningLMKBullitt14 hr
Apr 24, 12:35 AM CDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Grayson, Green and 7 more55 min
Apr 24, 1:12 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe, Simpson33 min
Apr 24, 1:22 AM CDTTornado WarningLMKBarren, Green, Hart, Metcalfe23 min
Apr 24, 1:33 AM CDTSpecial Weather StatementLMKMarion27 min
Apr 24, 1:34 AM CDTTornado WarningLMKBarren, Metcalfe, Monroe26 min
Apr 24, 1:37 AM CDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe38 min
Apr 24, 1:41 AM CDTTornado WarningLMKAdair, Casey, Green, Marion, Taylor34 min
Apr 24, 1:56 AM CDTSpecial Weather StatementLMKMarion, Mercer, Washington34 min
Apr 24, 2:02 AM CDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington28 min
Apr 24, 2:10 AM CDTTornado WarningLMKAdair, Metcalfe, Russell50 min
Apr 24, 2:13 AM CDTTornado WarningLMKBoyle, Casey, Lincoln, Marion, Taylor47 min
Apr 24, 2:34 AM CDTSpecial Weather StatementLMKClark, Fayette, Garrard, Jessamine, Madison, Woodford41 min
Apr 24, 2:37 AM CDTTornado WarningLMKAdair, Casey, Russell23 min
Apr 24, 5:16 AM CDTAreal Flood WarningLMKBreckinridge, Bullitt, Franklin, Hancock, Hardin, Harrison and 9 more12 hr
Apr 24, 5:50 AM CDTSpecial Weather StatementLMKHancock, Ohio25 min
Apr 24, 6:11 AM CDTSpecial Weather StatementLMKLogan34 min
Apr 24, 6:16 AM CDTSpecial Weather StatementLMKBreckinridge, Butler, Grayson, Hancock44 min
Apr 24, 6:44 AM CDTSpecial Weather StatementLMKButler, Edmonson, Logan, Warren31 min
Apr 24, 6:59 AM CDTSpecial Weather StatementLMKBullitt, Hardin, Jefferson, Larue, Nelson, Oldham and 1 more46 min
Apr 24, 7:10 AM CDTSpecial Weather StatementLMKBarren, Edmonson, Hart, Metcalfe35 min
Apr 24, 7:48 AM CDTSpecial Weather StatementLMKGreen, Taylor27 min
Apr 24, 8:14 AM CDTSpecial Weather StatementLMKBoyle, Casey31 min
Apr 24, 8:38 AM CDTSpecial Weather StatementLMKBoyle, Garrard37 min
Apr 24, 9:06 AM CDTSpecial Weather StatementLMKMadison24 min
Apr 24, 12:58 PM CDTSpecial Weather StatementLMKAllen32 min
Apr 24, 1:42 PM CDTSpecial Weather StatementLMKMonroe33 min
Apr 24, 2:08 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland37 min
Apr 24, 2:52 PM CDTSpecial Weather StatementLMKClinton38 min
Apr 24, 3:56 PM CDTFlash Flood WarningLMKBreckinridge, Grayson, Hancock, Ohio9 hr
Apr 24, 4:19 PM CDTFlash Flood WarningLMKButler, Edmonson, Logan, Ohio, Simpson, Warren9 hr
Apr 24, 4:28 PM CDTSpecial Weather StatementLMKButler, Edmonson, Grayson62 min
Apr 24, 4:31 PM CDTSevere Thunderstorm WarningLMKLogan44 min
Apr 24, 4:47 PM CDTSpecial Weather StatementLMKButler43 min
Apr 24, 4:48 PM CDTAreal Flood WarningLMKBullitt, Franklin, Harrison, Henry, Jefferson, Meade and 5 more12 hr
Apr 24, 5:44 PM CDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Hart, Logan and 2 more31 min
Apr 24, 6:03 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren42 min
Apr 24, 6:17 PM CDTSpecial Weather StatementLMKGreen, Hart43 min
Apr 24, 6:26 PM CDTSpecial Weather StatementLMKLogan34 min
Apr 24, 6:28 PM CDTSevere Thunderstorm WarningLMKBarren32 min
Apr 24, 6:32 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren28 min
Apr 24, 6:36 PM CDTFlash Flood WarningLMKGreen, Hart, Larue, Marion, Nelson, Taylor and 1 more6 hr
Apr 24, 6:48 PM CDTSevere Thunderstorm WarningLMKAllen, Barren27 min
Apr 24, 6:53 PM CDTAreal Flood AdvisoryLMKAdair, Allen, Barren, Cumberland, Metcalfe, Monroe6 hr
Apr 24, 6:58 PM CDTSpecial Weather StatementLMKWarren32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.